MAUDE Adverse Event Report: COVIDIEN VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VLFT10GEN
Medical Device Problem Codes Energy Output Problem (1431); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: lf5637, ligasure lf5637 retractable l hook (lot #: 50360361x).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic median arcuate ligament release, error code e402 was generated immediately during routine activation while transecting the ligament.Reactivation was necessary, sometimes multiple regrasp alarm or alert occurred.There were issues with energy activation and sealing, including inadequate or partial sealing despite evidence of energy delivery and end tones being heard.Bleeding was observed after cutting, even though the seal showed evidence of energy delivery.The tissue involved was a normal ligament bundle and the jaws were cleaned several times during the procedure.
 
Event or Problem Description
It was reported that during a laparoscopic median arcuate ligament release, error code e402 was generated immediately during routine activation while transecting the ligament.Reactivation was necessary, sometimes multiple regrasp alarm or alert occurred.There were issues with energy activation and sealing, including inadequate or partial sealing despite evidence of energy delivery and end tones being heard.Bleeding of 250 ml was observed after cutting, even though the seal showed evidence of energy delivery.The tissue involved was a normal ligament bundle, and the jaws were cleaned several times during the procedure.Procedure was completed using sonicision.Blood transfusion was necessary due to bleeding.
 
Additional Manufacturer Narrative
Additional information: a2 (date of birth), b1, b2, b5, d3 (mfr name and street 1), g3, h1.New information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a serious injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22393371
Report Number1717344-2025-00862
Device Sequence Number9401248
Product Code GEI
UDI-Device Identifier10884521548350
UDI-Public10884521548350
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151649
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLFT10GEN
Device Catalogue NumberVLFT10GEN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/05/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age21 YR
Patient SexFemale